MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was explanted from the left eye.Reportedly, the patient¿s blurry vision may have been a miscalculation because the doctor had to change by two diopters.Doctor is not certain, but it seemed the iol was not positioned correctly, not sitting right in the eye.Customer said it could have been the patient¿s anatomy.The doctor is not saying the diopter is wrong, but he¿d like jnj to confirm it.The iol was replaced with another jnj model ar40e 23.0 diopter.The patient outcome is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5 patient information: information unknown/not provided.Section b3, date of event: the exact date is unknown.The best estimate is between the implant and explant dates.(b)(6) 2023 and (b)(6) 2024, respectively.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6- health effect ¿ clinical code: 4581 used to capture device decentered or dislocated or tilted subluxated or wrong position: device dislocation.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 25, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens was visually inspected under magnification revealing that the lens was coated in viscoelastic residue.The lens was cleaned and inspected revealing that one haptic of the lens was detached, and the lens was damaged.No further issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18843270
Report Number3012236936-2024-00551
Device Sequence Number8297226
Product Code HQL
UDI-Device Identifier05050474731875
UDI-Public(01)05050474731875(17)250829
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale